MAUDE Adverse Event Report: STRYKER SPINE-US INSERTER TRITANIUM TL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US INSERTER TRITANIUM TL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48930000
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the steerable inserter's black knob got stuck.Additionally, while attempting to rotate the implant on the inserter, it rotated initially and then got stuck.This event occurred during device inspection, prior to the planned surgical procedure.The procedure was rescheduled for the following day, and was completed successfully using a pl cage.
 
Additional Manufacturer Narrative
Method: product inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the reported event could not be confirmed.The returned device was inspected.The draw rod was confirmed to be jammed inside the inserter however, the black knob jamming could not be confirmed.Since the draw rod was stuck inside the inserter, the black knob mechanism could not be tested.The steering tip of the inserter was also disassembled and black knob was removed from instrument to allow for viewing of mechanism.Draw rod was later removed utilizing the surgical technique guide instructions and as the inserter had already been taken apart, confirmation of the failure was still unable to be tested for.Manufacturing records were reviewed and no relevant manufacturing issues were identified.It was determined that the lot was manufactured approximately 5 months ago.Surgical technique states:" instruments must be examined for wear or damage prior to surgery.Thoroughly inspect the inserter tip and inserter shaft for any damage prior to use and do not use if any damage is evident to threads, rotating mechanism, etc." conclusion: the exact root cause of draw rod jamming could not be determined.Remedial action: stryker has decided to take a field action specifically, stryker executed a correction as there was no product removal required.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Applicable stryker personnel that are involved in the maintenance or preparation of the tritanium tl inserter have been identified to receive notification of a correction to assure that the instrument is lubricated adequately.The stryker personnel includes stryker representatives that handle and review instrumentation prior to each surgery as well as personnel responsible for preparing loaner sets for distribution to the field.

Brand Name
INSERTER TRITANIUM TL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7791064
Report Number0009617544-2018-00197
Device Sequence Number1195488
Product Code LXH
UDI-Device Identifier07613327370096
UDI-Public07613327370096
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48930000
Device Lot Number17C621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer09/12/2018
12/20/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date10/11/2018
01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3004024955-9/12/18-001-C
Patient Sequence Number1